Alert archive / Indiana / Wind Chill Advisories in 2014
Wind Chill Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this wind chill advisory at Feb 5, 2014, 4:13 PM EST for 10 counties in Indiana. It took effect at Feb 6, 2014, 5:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 4:13 PM EST (21:13 UTC)
- In effect from
- Feb 6, 2014, 5:00 AM EST
- Expired
- Feb 6, 2014, 2:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
Counties Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Marshall County, IN, Miami County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 65 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS43 KIWX 052113 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EST WED FEB 5 2014 .COLDER AIR MOVING INTO THE AREA OVERNIGHT AND THURSDAY WILL COMBINE WITH 5 TO 15 MPH WINDS TO CAUSE WIND CHILLS AROUND 15 BELOW ZERO LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. INZ012>016-020-022>025-032-060515- /O.EXP.KIWX.WS.W.0005.000000T0000Z-140205T2100Z/ /O.NEW.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/ STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...MONTICELLO...BROOKSTON...MONON...LOGANSPORT... ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION...GAS CITY... UPLAND 413 PM EST WED FEB 5 2014 /313 PM CST WED FEB 5 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 2 PM EST /1 PM CST/ THURSDAY... ...WINTER STORM WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 2 PM EST /1 PM CST/ THURSDAY. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT AND CONTINUE INTO EARLY THURSDAY AFTERNOON. IMPACTS... * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ005>009-017-018-026-027-033-034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-052215- /O.EXP.KIWX.WS.W.0005.000000T0000Z-140205T2100Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY-ALLEN IN-WELLS- ADAMS-BLACKFORD-JAY-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 413 PM EST WED FEB 5 2014 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * LINGERING SCATTERED SNOW SHOWERS AND PATCHY DRIFTING SNOW WILL DIMINISH EARLY THIS EVENING. IMPACTS... * MANY ROADS IN THE AREA WILL LIKELY REMAIN SNOW COVERED AND SLICK DUE TO EARLIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$ INZ003-060515- /O.EXP.KIWX.WW.Y.0008.000000T0000Z-140205T2100Z/ /O.NEW.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/ LA PORTE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE 313 PM CST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM CST THURSDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT AND CONTINUE INTO EARLY THURSDAY AFTERNOON. IMPACTS... * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ INZ004-MIZ077-078-052215- /O.EXP.KIWX.WW.Y.0008.000000T0000Z-140205T2100Z/ ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 413 PM EST WED FEB 5 2014 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SCATTERED SNOW SHOWERS AND PATCHY DRIFTING SNOW WILL DIMINISH EARLY THIS EVENING. IMPACTS... * SOME ROADS WILL REMAIN SNOW COVERED AND SLICK DUE TO EARLIER SNOWFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
4 follow-up statements
371 WWUS43 KIWX 060201 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 901 PM EST WED FEB 5 2014 .COLDER AIR MOVING INTO THE AREA OVERNIGHT AND THURSDAY WILL COMBINE WITH 5 TO 15 MPH WINDS TO CAUSE WIND CHILLS AROUND 15 BELOW ZERO LATE TONIGHT THROUGH EARLY THURSDAY AFTERNOON. INZ003-012>016-020-022>025-032-061015- /O.CON.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND 901 PM EST WED FEB 5 2014 /801 PM CST WED FEB 5 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 AM EST /4 AM CST/ TO 2 PM EST /1 PM CST/ THURSDAY... HAZARDOUS WEATHER... * WIND CHILLS WILL FALL TO AROUND 15 BELOW ZERO LATE TONIGHT AND CONTINUE INTO EARLY THURSDAY AFTERNOON. IMPACTS... * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
903 WWUS43 KIWX 060847 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 347 AM EST THU FEB 6 2014 ...VERY COLD WIND CHILLS THIS MORNING... .COLD AIR WITH WINDS UP TO 10 MPH WILL COMBINE TO CAUSE WIND CHILLS AROUND 15 BELOW ZERO INTO EARLY AFTERNOON. INZ003-012>016-020-022>025-032-061700- /O.CON.KIWX.WC.Y.0004.140206T1000Z-140206T1900Z/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND 347 AM EST THU FEB 6 2014 /247 AM CST THU FEB 6 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST /1 PM CST/ THIS AFTERNOON... HAZARDOUS WEATHER... * WIND CHILLS WILL BE AROUND 15 BELOW ZERO INTO EARLY AFTERNOON. IMPACTS... * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
088 WWUS43 KIWX 061529 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 AM EST THU FEB 6 2014 .TEMPERATURES IN THE SINGLE DIGITS COMBINED WITH BRISK WINDS WILL CONTINUE TO RESULT IN WIND CHILLS AROUND 15 BELOW ZERO INTO EARLY AFTERNOON. INZ003-012>016-020-022>025-032-061900- /O.CON.KIWX.WC.Y.0004.000000T0000Z-140206T1900Z/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND 1029 AM EST THU FEB 6 2014 /929 AM CST THU FEB 6 2014/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST /1 PM CST/ THIS AFTERNOON... HAZARDOUS WEATHER... * WIND CHILLS AROUND 15 BELOW ZERO WILL CONTINUE INTO EARLY AFTERNOON. IMPACTS... * EXPOSED SKIN CAN SUFFER FROSTBITE IN AS LITTLE AS 30 MINUTES WHEN WIND CHILLS LESS THAN 15 BELOW OCCUR. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
190 WWUS43 KIWX 061839 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 139 PM EST THU FEB 6 2014 INZ003-012>016-020-022>025-032-061945- /O.EXP.KIWX.WC.Y.0004.000000T0000Z-140206T1900Z/ LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...MARION... GAS CITY...UPLAND 139 PM EST THU FEB 6 2014 /1239 PM CST THU FEB 6 2014/ ...WIND CHILL ADVISORY WILL EXPIRE AT 2 PM EST /1 PM CST/ THIS AFTERNOON... THE WIND CHILL ADVISORY WILL EXPIRE AT 2 PM EST /1 PM CST/ THIS AFTERNOON. HAZARDOUS WEATHER... * IT WILL REMAIN VERY COLD THIS AFTERNOON... BUT SLOWLY RISING TEMPERATURES SHOULD ALLOW WIND CHILL VALUES TO GENERALLY REMAIN ABOVE THE 15 BELOW ZERO WIND CHILL ADVISORY CRITERIA ACROSS THIS AREA. TEMPERATURES WILL FALL AGAIN THIS EVENING WITH BRISK WINDS CONTINUING. THIS WILL LIKELY RESULT IN ANOTHER WIND CHILL ADVISORY BEING NEEDED FOR TONIGHT AND FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * VISIT WEATHER.GOV/IWX FOR MORE INFORMATION. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 4:03 PM EST, 10 minutes earlier.
Area forecast discussion, Feb 5, 4:03 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED FEB 5 2014
.SYNOPSIS...
ISSUED AT 358 PM EST WED FEB 5 2014
A HIGH PRESSURE RIDGE WILL BUILD INTO THE AREA TONIGHT BRINGING
THE SNOW TO AN END... EXCEPT NEAR LAKE MICHIGAN WHERE SCATTERED
LAKE EFFECT SNOW SHOWERS ARE EXPECTED. SKIES SHOULD BECOME PARTLY CLOUDY
OVERNIGHT ACROSS THE REMAINDER OF THE AREA ALLOWING TEMPERATURES
TO FALL TO AROUND ZERO. TEMPERATURES WILL ONLY RISE INTO THE
SINGLE DIGITS WEST AND TEENS EAST ON THURSDAY. SNOW SHOWERS WILL
LIKELY CONTINUE... MAINLY OVER SOUTHWEST LOWER MICHIGAN WHERE UP
TO AN INCH OF ACCUMULATION IS POSSIBLE.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 358 PM EST WED FEB 5 2014
WRAP AROUND MOISTURE BEHIND STRONG SHRTWV LIFTING E-NE ACROSS THE
LWR GRTLKS WAS CONTG TO CAUSE SOME LIGHT SNOW ACROSS OUR CWA THIS
AFTN. THIS SHOULD END BY THIS EVE AS RIDGING BUILDS INTO OUR AREA.
EXCEPTION MAY BE NEAR LAKE MICHIGAN WHERE SOME LAKE EFFECT SNOW
SHOWERS PSBL THROUGH THE NIGHT. LAKE INDUCED INSTABILITY IS FCST
TO BE WK AND INVERSION HEIGHTS LOW, BUT THERE IS A DEEP DGZ SO
WOULDNT RULE OUT SOME LIGHT ACCUMULATIONS. FLOW WHICH WILL START
THE NIGHT NNW WILL BACK TO SW BY MORNING AS RIDGE PASSES AND
ANOTHER SHRTWV APPROACHES FROM THE NRN PLAINS. THUS SNOW SHOWER
CHANCES OVER NRN INDIANA AND SWRN MI WILL GRADUALLY TRANSITION
NORTHWARD TO JUST SWRN MI BY THU MORNING. THE REST OF THE CWA
SHOULD SEE SKIES BECOME PARTLY CLOUDY. WINDS SHOULD DIMINISH
OVERNIGHT BUT SUFFICIENT GRADIENT TO MAINTAIN 5-10MPH WINDS
OVERNIGHT. UNDER THESE CONDITIONS EXPECT MIN TEMPS TO FALL TO
AROUND ZERO WITH COLDEST READINGS SW AND WIND CHILLS FALLING TO AT
OR BLO OUR -15F WIND CHILL CRITERIA BY LATE TONIGHT... CONTG THU
MORNING SO HAVE ISSUED A WIND CHILL ADVISORY FOR THIS TIMEFRAME.
NRN PLAINS SHRTWV WILL SHEAR OUT AS IT APPROACHES CONFLUENT FLOW
OVER THE UPR GRTLKS THU. VORT MAX EXPECTED TO PASS THROUGH CENTRAL
MI KEEPING BEST CHANCES OF SNOW WITH THIS SYSTEM TO OUR NORTH.
HWVR... ACROSS OUR MI COUNTIES SOME LAKE ENHANCEMENT SHOULD OCCUR
ALONG/AHEAD OF THE TROF WITH W-SW FLOW AND WK LAKE INDUCED
INSTABILITY CONTG. MAYBE SUFFICIENT LINGERING LOW LEVEL MOISTURE FOR
SOME LIGHT SNOW SHOWERS FARTHER SOUTH INTO NRN INDIANA AND NWRN OH
BUT MOISTURE MORE LIMITED IN THIS AREA SO JUST FCST CHC OF FLURRIES.
TEMPS WILL STRUGGLE WITH CONTD CAA...EXPECTING HIGHS RANGING FROM
THE SINGLE DIGITS WEST TO THE LOWER TEENS EAST.
&&
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 358 PM EST WED FEB 5 2014
CONTINUATION OF BROAD CONFLUENCE ALOFT WILL MAINTAIN A SUBSIDENT/DRY
ENVIRONMENT THROUGH THE END OF THE WEEK WITH ARCTIC SURFACE HIGH
SLIDING THROUGH THE OHIO VALLEY. THURSDAY NIGHT STILL LOOKS TO BE
THE COLDEST PERIOD WITH DECENT RADIATIVE POTENTIAL AND LOW LEVEL
THERMAL TROUGH DIRECTLY OVERHEAD. CENTER OF ANTICYCLONE FORECAST TO
BE OVER CENTRAL/SOUTHERN INDIANA BY 12Z FRIDAY. THIS STILL GENERATES
A DECENT GRADIENT OVER OUR NORTHERN COUNTIES BUT SOUTHERN AREAS WILL
HAVE A GOOD CHANCE TO DECOUPLE WITH WIND SPEEDS AT OR BELOW 5 MPH.
MODEL SOUNDINGS/RH FIELDS DO INDICATE THE POTENTIAL FOR SOME
INTERMITTENT CLOUD COVER DURING THE OVERNIGHT BUT COLD THERMAL
PROFILES...LIGHT WINDS...AND RELATIVELY FRESH SNOWPACK SUPPORT THE
GOING FORECAST OF -5 TO -10F ACROSS THE SOUTH AND A FEW DEGREES
WARMER IN THE NORTH. SHOULD SEE A DECENT REBOUND ON FRIDAY GIVEN
GRADUAL MODIFICATION OF EXITING ARCTIC AIRMASS...BUT VERY COLD START
WILL LIMIT AFTERNOON TEMPS TO AROUND 10F WITH FRIDAY NIGHT LOWS JUST
A FEW DEGREES BELOW ZERO. WIND CHILLS EXPECTED TO BE IN THE -10 TO
-20F RANGE THURSDAY NIGHT THROUGH FRIDAY MORNING...CLIMBING INTO THE
0 TO -10F RANGE FOR FRIDAY AFTERNOON AND FRIDAY NIGHT.
SLIGHTLY WARMER CONDITIONS EXPECTED FOR THE WEEKEND AS WE GET INTO A
WEAK WAA PATTERN AHEAD OF THE NEXT NORTHERN STREAM CLIPPER. LATEST
MODELS CONTINUE TO SHOW LIMITED PHASING WITH PASSING SOUTHERN STREAM
WAVE...GENERATING ONLY 1-2 INCHES FOR OUR AREA BY LATE SATURDAY.
REMOVED SLIGHT CHANCE MENTION FRIDAY NIGHT AS STUBBORN LOW LEVEL
RIDGE EXPECTED TO ONLY SLOWLY DISLODGE WITH A LARGE SHARE OF THE QG
FORCING GOING TO INITIAL SATURATION. A FEW POSTFRONTAL LAKE EFFECT
SNOW SHOWERS POSSIBLE ON SUNDAY BUT ACCUMULATIONS WILL BE MINIMAL
GIVEN LIMITED INSTABILITY/CONVECTIVE DEPTHS. DRY AND COLD CONDITIONS
EXPECTED FOR EARLY NEXT WEEK AS ANOTHER ARCTIC HIGH SETTLES INTO THE
REGION.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1230 PM EST WED FEB 5 2014
MVFR/IFR CONDITIONS WITH -SN CONTG ACROSS NRN INDIANA IN WRAP
AROUND REGION WEST OF LOW CENTERED OVER PA. AS THE LOW MOVES AWAY
THIS AFTN/EVE RIDGE WILL BUILD IN AND THE SNOW SHOULD END OVER
MOST OF THE AREA... EXCEPT NEAR LAKE MICHIGAN AND INCLUDING SBN
WHERE LIGHT LAKE EFFECT SNOW WILL LIKELY CONT TONIGHT. SOME CLEARING
SHOULD MOVE INTO NRN INDIANA OVERNIGHT AS THE RIDGE BUILDS IN BUT
CONSIDERABLE LOW LEVEL MOISTURE STILL FCST SO LEFT AN MVFR CIG IN
THE TERMINALS THROUGH THE END OF THE PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND CHILL ADVISORY FROM 5 AM EST /4 AM CST/ TO 2 PM EST /1 PM
CST/ THURSDAY FOR INZ003-012>016-020-022>025-032.
MI...NONE.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...AGD
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Feb 5, 4:10 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 PM EST WED FEB 5 2014 INZ003-012>016-020-022>025-032-062115- LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-GRANT- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...MARION 410 PM EST WED FEB 5 2014 /310 PM CST WED FEB 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT THROUGH TOMORROW MORNING FOR WIND CHILL TEMPERATURES AROUND 15 DEGREES BELOW ZERO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO WILL CONTINUE THROUGH FRIDAY MORNING. THERE IS A CHANCE FOR LIGHT SNOW SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-017-018-026-027-033-034-MIZ077>081-OHZ001-002-004-005-015- 016-024-025-062115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-WHITLEY- ALLEN IN-WELLS-ADAMS-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... BLUFFTON...OSSIAN...DECATUR...BERNE...HARTFORD CITY...MONTPELIER... PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 410 PM EST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL TEMPERATURES NEAR 10 DEGREES BELOW ZERO WILL BE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILL TEMPERATURES OF 10 TO 20 DEGREES BELOW ZERO WILL CONTINUE THROUGH FRIDAY MORNING. THERE IS A CHANCE FOR LIGHT SNOW SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-062115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 PM EST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Feb 5, 3:10 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
310 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW NAPPANEE 41.44N 86.00W
02/05/2014 M8.7 INCH ELKHART IN PUBLIC
STORM TOTAL.
&&
BENTLEYLocal storm report, Feb 5, 3:12 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
312 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY SNOW 8 N COLDWATER 42.06N 85.00W
02/05/2014 M7.0 INCH BRANCH MI PUBLIC
STORM TOTAL.
&&
BENTLEYLocal storm report, Feb 5, 3:20 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM SNOW VAN WERT 40.87N 84.58W
02/05/2014 M9.0 INCH VAN WERT OH EMERGENCY MNGR
STORM TOTAL
&&
CEOLocal storm report, Feb 5, 3:42 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HEAVY SNOW VAN WERT 40.87N 84.58W
02/05/2014 M9.0 INCH VAN WERT OH EMERGENCY MNGR
STORM TOTAL
&&
CORRECTED EVENT
CEOLocal storm report, Feb 5, 3:43 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 1 N DECATUR 40.85N 84.93W
02/05/2014 M10.0 INCH ADAMS IN CO-OP OBSERVER
STORM TOTAL THROUGH 7 AM.
&&
BENTLEYLocal storm report, Feb 5, 4:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EST WED FEB 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY SNOW 2 N NORTH WEBSTER 41.36N 85.70W
02/05/2014 M10.6 INCH KOSCIUSKO IN NWS OFFICE
STORM TOTAL THROUGH 1 PM.
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:25 AM EST | Special Weather Statement | IWX | DeKalb, Kosciusko, LaGrange, Noble, Steuben, Whitley | 50 min |
| Feb 5, 8:56 AM EST | Special Weather Statement | IWX | Allen, DeKalb, Elkhart, Kosciusko, LaGrange, Noble and 2 more | 49 min |
Nearby
Wind Chill Advisories in Indiana, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.